Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 31, NWS Midland/Odessa, TX

August 4, 2007Brewster County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Aug 4, 2007, 9:34 AM CDT for Brewster County, Texas. It took effect at Aug 4, 2007, 2:49 PM CDT. It was in force for 78 min.

The area

The counties it named.

The facts

Issued
Aug 4, 2007, 9:34 AM CDT (14:34 UTC)
In effect from
Aug 4, 2007, 2:49 PM CDT
Expired
Aug 4, 2007, 4:07 PM CDT
In force
78 min
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Brewster County, TX

The river

Written for the forecast point Rio Grande at Castolon (CSTT2).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08374550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMAF 041434
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
934 AM CDT SAT AUG 04 2007

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE AT CASTOLON RIVER GAGE AFFECTING BREWSTER COUNTY

SEVERAL CRESTS HAVE MOVED THROUGH THE RIO GRANDE THE PAST SEVERAL DAYS 
AT THE RIVER GAUGE AT CASTOLON AND YET ANOTHER IS EXPECTED TODAY SENDING
IT ABOVE FLOOD STAGE. WATER LEVELS WILL PEAK THIS EVENING BEFORE 
SUBSIDING BELOW FLOOD STAGE TONIGHT. ADDITIONAL STATEMENTS WILL BE 
ISSUED LATER TODAY.
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC043-050233-
/O.NEW.KMAF.FL.W.0031.070804T1949Z-070806T1930Z/
/CSTT2.1.ER.070804T1949Z.070805T0000Z.070805T0730Z.NO/
934 AM CDT SAT AUG 04 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE AT CASTOLON RIVER GAGE.
* FROM THIS AFTERNOON TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 11.8 FEET (3.6 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 17.3 FEET (5.3 METERS) BY THIS EVENING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 19.0 FEET (5.8 METERS)...MAJOR FLOODING BEGINS.  
  COTTONWOOD CAMPGROUND BEGINS TO FLOOD.  RESTROOMS AT SANTA ELENA 
  CANYON PARKING LOT WILL BE INUNDATED.  WATER BEGINS TO CLOSE ALL 
  ROADS IN THE AREA.  EVACUATION OF COTTONWOOD CAMPGROUND IS 
  IMPERATIVE.

$$
1 follow-up statement
000 
WGUS84 KMAF 042107
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
407 PM CDT SAT AUG 04 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE AT CASTOLON RIVER GAGE AFFECTING BREWSTER COUNTY
  RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY

THE RIVER AT CAST0LON HAS CRESTED AND WILL CONTINUE TO FALL
THROUGHOUT THE DAY. THE RIVER AT JOHNSON RANCH WILL CREST BELOW 
FLOOD STAGE LATER THIS EVENING AND CONTINUE A RAPID FALL. ADDITIONAL
FLOODING IS NOT EXPECTED HOWEVER ADDITIONAL RAINFALL COULD CAUSE
RISES IN RIVER LEVELS.
 
THERE WILL BE AN UPDATE STATEMENT FOR JOHNSON RANCH  THIS EVENING.
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC043-042137-
/O.CAN.KMAF.FL.W.0031.000000T0000Z-070806T1930Z/
/CSTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
407 PM CDT SAT AUG 04 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT CASTOLON RIVER GAGE.
* AT 3 PM SATURDAY THE STAGE WAS 12.1 FEET (3.7 METERS).
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 13.6 FEET (4.1 
  METERS). THE RIVER WILL FALL TO 5.5 FEET (1.7 METERS) BY TOMORROW.


$$

TXC043-042137-
/O.CAN.KMAF.FL.W.0030.000000T0000Z-070805T1200Z/
/TELT2.1.ER.070804T0915Z.070804T1200Z.070804T1343Z.NO/
407 PM CDT SAT AUG 04 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT JOHNSON RANCH.
* AT 3:15 PM SATURDAY THE STAGE WAS 12.0 FEET (3.7 METERS).
* FELL BELOW FLOOD STAGE AT  8:43 AM SATURDAY.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.2 FEET (1.9 METERS)
  BY TOMORROW MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 4, 3:50 AM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, Aug 4, 3:50 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 AM CDT SAT AUG 4 2007

.DISCUSSION...
A MORE SETTLED WEATHER REGIME WILL TAKE PLACE THIS WEEKEND AS UPPER LEVEL
HIGH PRESSURE CENTERED ACROSS THE SOUTHERN PLAINS EXPANDS ITS INFLUENCE
WESTWARD INTO THE REGION. THERE SHOULDNT BE MORE THAN ISOLATED SHOWERS
OR THUNDERSTORMS IN THE HIGHER TERRAIN...AND THAT LOOKS IFFY WITH POOR
LAPSE RATES.

THE BEST CHANCE OF PRECIPITATION FOR THE MONDAY THROUGH WEDNESDAY
TIME FRAME SHOULD BE OUT WEST...IN THE HIGHER TERRAIN AND IMMEDIATE
ADJACENT PLAINS FURTHEST FROM THE CENTER OF THE UPPER HIGH AND
CLOSEST TO WEAK UPPER LEVEL TROUGHING ACROSS NEW MEXICO. STORMS
OFF THE MOUNTAINS WILL ATTEMPT TO PUSH TOWARD THE UPPER TRANS PECOS
AND WESTERN PERMIAN BASIN MONDAY THROUGH WEDNESDAY AS THE FLOW TURNS
MORE SOUTHWESTERLY ALOFT AS THE UPPER HIGH RETREATS A BIT INTO THE
MISSISSIPPI VALLEY.

BY THURSDAY THROUGH SATURDAY THE UPPER HIGH BUILDS WEST AGAIN WITH
EASTERLY FLOW ALOFT. WEATHER SHOULD BE CONFINED TO THE MOUNTAINS
WITH JUST ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED.

WENT LOWER THAN MEXMOS FOR HIGH TEMPERATURES THROUGH THE FORECAST CYCLE
DUE TO WET GROUND. WENT LOWER THAN MEXMOS FOR LOWS WITH ITS CONSISTENT
WARM BIAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              89  71  91  72  /  10  10  10  10
CARLSBAD NM                91  68  94  69  /  10  10  10  10
DRYDEN TX                  90  70  90  71  /  10  10  10  10
FORT STOCKTON TX           90  69  93  70  /  10  10  10  10
GUADALUPE PASS TX          85  64  88  66  /  20  10  20  20
HOBBS NM                   90  68  92  70  /  10  10  10  10
MARFA TX                   83  57  85  59  /  20  20  20  20
MIDLAND INTL AIRPORT TX    89  70  92  70  /  10  10  10  10
ODESSA TX                  89  70  92  72  /  10  10  10  10
WINK TX                    96  72  98  73  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Aug 4, 3:11 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
311 AM CDT SAT AUG 4 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-042000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
311 AM CDT SAT AUG 4 2007 /211 AM MDT SAT AUG 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS
ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHWEST TEXAS AND
SOUTHEAST NEW MEXICO...WEST OF A HOBBS TO ALPINE TO LAJITAS LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:58 PM CDTRiver Flood WarningMAFBrewster10 hr
Aug 4, 6:54 AM CDTRiver Flood WarningMAFBrewster9 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.